Abelian integrals related to Morse polynomials and perturbations of plane hamiltonian vector fields
Annales de l'Institut Fourier, Volume 49 (1999) no. 2, pp. 611-652.

Let 𝒜 be the real vector space of Abelian integrals

I(h)={Hh}R(x,y)dxdy,h[0,h˜]

where H(x,y)=(x 2 +y 2 )/2+... is a fixed real polynomial, R(x,y) is an arbitrary real polynomial and {Hh}, h[0,h ˜], is the interior of the oval of H which surrounds the origin and tends to it as h0. We prove that if H(x,y) is a semiweighted homogeneous polynomial with only Morse critical points, then 𝒜 is a free finitely generated module over the ring of real polynomials [h], and compute its rank. We find the generators of 𝒜 in the case when H is an arbitrary cubic polynomial. Finally we apply this in the study of degree n polynomial perturbations of quadratic reversible Hamiltonian vector fields with one center and one saddle points. We prove that, if the Poincaré-Pontryagin function is not identically zero, then the exact upper bound for the number of limit cycles on the finite plane is n-1.

Soit 𝒜 l’espace vectoriel des intégrales abéliennes

I(h)={Hh}R(x,y)dxdy,h[0,h˜]

H(x,y)=(x 2 +y 2 )/2+... est un polynôme réel fixé, R(x,y) est un polynôme réel quelconque, et {Hh} est l’intérieur de l’ovale de H qui contient l’origine et tend vers lui quand h0. Nous démontrons que si H(x,y) est un polynôme quasi-homogène avec des points critiques de Morse, alors 𝒜 est un [h]-module libre de type fini, dont nous calculons le rang. Nous trouvons les générateurs de 𝒜 dans le cas où H est de degré trois. Ce résultat est ensuite appliqué à l’étude des perturbations polynomiales de degré n des champs de vecteurs hamiltoniens quadratiques réversibles, avec un centre et un point selle. Nous démontrons que, si la fonction de Poincaré-Pontryagin n’est pas identiquement nulle, alors la borne supérieure exacte du nombre de cycles limites dans tout domaine compact du plan est égale à n-1.

@article{AIF_1999__49_2_611_0,
     author = {Gavrilov, Lubomir},
     title = {Abelian integrals related to {Morse} polynomials and perturbations of plane hamiltonian vector fields},
     journal = {Annales de l'Institut Fourier},
     pages = {611--652},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {49},
     number = {2},
     year = {1999},
     doi = {10.5802/aif.1684},
     zbl = {0924.58077},
     mrnumber = {2000c:34081},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1684/}
}
TY  - JOUR
AU  - Gavrilov, Lubomir
TI  - Abelian integrals related to Morse polynomials and perturbations of plane hamiltonian vector fields
JO  - Annales de l'Institut Fourier
PY  - 1999
DA  - 1999///
SP  - 611
EP  - 652
VL  - 49
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1684/
UR  - https://zbmath.org/?q=an%3A0924.58077
UR  - https://www.ams.org/mathscinet-getitem?mr=2000c:34081
UR  - https://doi.org/10.5802/aif.1684
DO  - 10.5802/aif.1684
LA  - en
ID  - AIF_1999__49_2_611_0
ER  - 
%0 Journal Article
%A Gavrilov, Lubomir
%T Abelian integrals related to Morse polynomials and perturbations of plane hamiltonian vector fields
%J Annales de l'Institut Fourier
%D 1999
%P 611-652
%V 49
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1684
%R 10.5802/aif.1684
%G en
%F AIF_1999__49_2_611_0
Gavrilov, Lubomir. Abelian integrals related to Morse polynomials and perturbations of plane hamiltonian vector fields. Annales de l'Institut Fourier, Volume 49 (1999) no. 2, pp. 611-652. doi : 10.5802/aif.1684. http://www.numdam.org/articles/10.5802/aif.1684/

[1] N. A'Campo, Le groupe de monodromie du déploiement des singularités isolées de courbes planes, I, Math. Ann., 213 (1975), 1-32. | MR | Zbl

[2] V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko, Singularities of Differentiable Maps, vols. 1 and 2, Monographs in mathematics, Birkhäuser, Boston, 1985 and 1988.

[3] V.I. Arnold, Yu. S. Il'Yashenko, Ordinary Differential Equations, in ‘Dynamical Systems, I', Encyclopaedia of Math. Sci., vol. 1, Springer, Berlin, 1988. | Zbl

[4] V.I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, Springer, New York, 1988.

[5] E. Brieskorn, Die Monodromie der isolierten Singularitäten von Hyperfläschen, Manuscripta Math., 2 (1970), 103-161. | MR | Zbl

[6] L. Gavrilov, Isochronicity of plane polynomial Hamiltonian systems, Nonlinearity, 10 (1997), 433-448. | MR | Zbl

[7] L. Gavrilov, Petrov modules and zeros of Abelian integrals, Bull. Sci. Math., 122 (1998), 571-584. | MR | Zbl

[8] L. Gavrilov, Nonoscillation of elliptic integrals related to cubic polynomials of order three, Bull. London Math. Soc., 30 (1998), 267-273. | MR | Zbl

[9] L. Gavrilov, Modules of Abelian integrals, Proc. of the IVth Catalan days of applied mathematics, p. 35-45, Tarragona, Spain, 1998. | MR | Zbl

[10] L. Gavrilov, E. Horozov, Limit cycles of perturbations of quadratic vector fields, J. Math. Pures Appl., 72 (1993), 213-238. | MR | Zbl

[11] P.A. Griffiths, J. Harris, Principles of Algebraic Geometry, John Wiley and Sons, 1978. | MR | Zbl

[12] E. Horozov, I. Iliev, Linear estimate for the number of zeros of Abelian integrals with cubic Hamiltonians, Nonlinearity, 11 (1998), 1521-1537. | MR | Zbl

[13] E. Horozov, I.D. Iliev, On the number of limit cycles in perturbations of quadratic Hamiltonian systems, Proc. London Math. Soc., 69 (1994), 198-224. | MR | Zbl

[14] S.M. Husein-Zade, Dynkin digrams of singularities of functions of two variables, Functional Anal. Appl., 8 (1974), 10-13, 295-300. | Zbl

[15] I.D. Iliev, Perturbations of quadratic centers, Bull. Sci. Math., 122 (1998), 107-161. | MR | Zbl

[16] I.D. Iliev, Higher-order Melnikov functions for degenerate cubic Hamiltonians, Adv. Diff. Equations, 1 (1996), 689-708. | MR | Zbl

[17] Yu. Il'Yashenko, Dulac's memoir “On Limit Cycles” and related problems of the local theory of differential equations, Russian Math. Surveys, 40 (1985), 1-49. | Zbl

[18] B. Malgrange, Intégrales asymptotiques et monodromie, Ann. scient. Ec. Norm. Sup., 7 (1974), 405-430. | Numdam | MR | Zbl

[19] P. Mardešić, The number of limit cycles of polynomial deformations of a Hamiltonian vector field, Ergod. Th. and Dynam. Sys., 10 (1990), 523-529. | MR | Zbl

[20] P. Mardešić, Chebishev systems and the versal unfolding of the cusp of order n, Hermann, collection Travaux en Cours, 1998. | Zbl

[21] W.D. Neumann, Complex algebraic curves via their links at infinity, Inv. Math., 98 (1989), 445-489. | MR | Zbl

[22] G.S. Petrov, Number of zeros of complete elliptic integrals, Funct. Anal. Appl., 18 (1984), 73-74. | MR | Zbl

[23] G.S. Petrov, Elliptic integrals and their nonoscillation, Funct. Anal. Appl., 20 (1986), 37-40. | MR | Zbl

[24] G.S. Petrov, Nonoscillation of elliptic integrals, Funct. Anal. Appl., 24 (1990), 45-50. | MR | Zbl

[25] L.S. Pontryagin, On dynamic systems close to Hamiltonian systems, Zh. Eksp. Teor. Fiz., 4 (1934), 234-238, in russian.

[26] R. Roussarie, On the number of limit cycles which appear by perturbation of separatrix loop of planar vector fields, Bol. Soc. Bras. Math., (2), vol.17 (1986), 67-101. | Zbl

[27] C. Rousseau, H. Źoladek, Zeros of complete elliptic integrals for 1: 2 resonance, J. Diff. Equations, 94 (1991), 41-54. | MR | Zbl

[28] M. Sebastiani, Preuve d'une conjecture de Brieskorn, Manuscripta Math., 2 (1970), 301-308. | MR | Zbl

[29] H. Źoladek, Abelian integrals in unfolding of codimension 3 singular planar vector firlds, in 'Bifurcations of Planar Vector Fields', Lecture Notes in Math., vol. 1480, Springer (1991).

[30] H. Źoladek, Quadratic systems with center and their perturbations, J. Diff. Equations, 109 (1994), 223-273. | MR | Zbl

Cited by Sources: